Aa
Aa
A
A
A
Close
Avatar universal

First day on Lamictal

Hello all. For a while I had the suspicion that I may be mildly bipolar. I spoke with my Pdoc a couple days ago--set down and went over all my symptoms/history with her. She said she just doesnt see any signs of bipolar and thinks im just unipolar depressive. However, she said I may be the treatment resistence type so prescribed me 25MG of lamictal to add to my 37.5mg of Effexor XR. I am supposed to take 12.5mg/day for one week then start on the full 25mg. I took the first 12.5mg last night and this morning I woke up feeling hungover, with tense twitching muscles and slight vision troubles. I felt groggy until about 3pm today. Is this normal when starting this medicine--will these side effects wear off usually? thanks all.
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hmm, I've never heard of anyone being "mildly bipolar". Manic depression is typically traumatic with the moods and depression-which is why it's very debilitating and like the 2nd biggest disorder that qualifies for receiving disability. I'm with your doc, your probably just depressed.
Helpful - 0
Avatar universal
Hey guys and ladies. I want to thank everyone for your advice and comments. Its been almost three weeks now on lamictal. All side effects went away and now im doing better than ever. Seems lamictal is good stuff.
Helpful - 0
1382402 tn?1279732648
I am on Lamictal and i am BP1 and its amazing i am finally doing better than any other medication the psychiatrist has ever had me on. i am on Lamictal and a mood stabilizer and i feel finally balanced. but there is times when my bipolar shows its self but not as bad as when i was off it.
Helpful - 0
Avatar universal
OMG!  Geodon was horrible for me!  I had extreme paranoia, racing thoughts, depression, anxiety, mood swings, blurred vision, cognitive confusion, cloudiness, etc.  the list goes on and on.  My pdoc just had me quit it after I had a "little" melt down a couple of weeks ago.  

Genious me, though tried to go cold turkey last week and I had a COMPLETE meltdown on this past Saturday.  I was supposed to taper down, but no - I had to try cold turkey.  My pdoc's nurse told me that my body went into shock from not having the Geodon....(supposedly not addictive - whatever).  I thought my head was squishing in my head, the doctor was trying to kill me, I couldn't quit crying and thought I was completely losing my mind, etc..  It was bad.

After tapering down this week, I am feeling MUCH better.  I will be glad when that crap is out of my system.  Geodon was horrible for me.

Right now, I am only taking Lamictal and hope to stay that way!  (Except for the tapering down on Geodon.)

I hope you get to get back on Lamictal - it's been a life saver for me.  Literally.  
Helpful - 0
1431570 tn?1283286644
I was on Lamictal when I was a teen and don't remember a lot but I was also on Geodon (which I'm allergic to) and having really bad symptoms with it. So I'm not sure but I wish I could try the Lamictal again just to see if it would work.
Helpful - 0
Avatar universal
I take 400 mg of Lamictal and don't have any problems with it.  When I first started taking it, I had those symptoms, as well as, stomach problems.  They faded within a couple of weeks when my body adjusted.

Lamictal has been a good mood stabilizer for me.  It's worked wonders.

Helpful - 0
Avatar universal
I'm on a 100mg of lamictal and i really didn't have those side affects but i did feel kind of drunk the next day but it does wear off. so hang in there it does get better.
Helpful - 0
1220347 tn?1345428521
ive been on lamictal too (still on it actually). i didnt suffer serious side effects but what you are describing sounds normal. they should wear out after a while. give it a week or two.
Helpful - 0
1428287 tn?1283096681
I had that sort of experience with it, too.  It could go either way.  For me, it faded off as my body got used to it.  Though it could also get worse the more Lamictal is in your system.  It's one of those things that need to be waited out, but if it gets uncomfortably worse, talk to your doctor.
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.